MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® SPINAL ANESTHESIA TRAYS; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL ASD, INC. PORTEX® SPINAL ANESTHESIA TRAYS; ANESTHESIA CONDUCTION KIT
Catalog Number A4005-27
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of device history records and incoming records found no discrepancies or anomalies relevant to the complaint.Assay testing, performed by the supplier prior to release of bupivacaine lot # 67-227-ev, was within specification.Review of the sterilization certificate for the tray lot number 3381280 ((b)(4) revealed that the product was processed according to validated specification requirements and parameters.Smith medical periodically monitors supplied drug components stability post ethylene oxide sterilization throughout their expiry.Our records show that the supplied drugs components continue to meet potency specifications.Complaint history review does not indicate any upward trends for the drug lot numbers, reported in this complaint.The anesthetics are supplied items and the complaint notification was forwarded to the supplier.Possible causes of lack of effect may be administration technique or patient anatomical variations, including pathological or psychological factors.
 
Event or Problem Description
It was reported that the bupivacaine inside the portex® spinal anesthesia tray was ineffective.There were no allegations of malfunction with respect to the other components of the kit.No serious injury was reported in connection with this incident.

Brand Name
PORTEX® SPINAL ANESTHESIA TRAYS
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7507708
Report Number3012307300-2018-10281
Device Sequence Number1438752
Product Code CAZ
UDI-Device Identifier20351688080063
UDI-Public20351688080063
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
E332605
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2018
Device Catalogue NumberA4005-27
Device Lot Number3381280
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2017
Initial Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1